Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2016, 6:56 PM CDT for Barton County, Kansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 6:56 PM CDT (23:56 UTC)
- Expired
- May 8, 2016, 7:25 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Barton County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 7:08 PM CDT | HAIL 1 | 2 Ne Pawnee Rock, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2934 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WUUS53 KICT 082356
SVRICT
KSC009-090100-
/O.NEW.KICT.SV.W.0059.160508T2356Z-160509T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAWNEE ROCK...
OR 11 MILES SOUTHWEST OF GREAT BEND...MOVING NORTH AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...PAWNEE ROCK...ALBERT...OLMITZ...ODIN...GALATIA...
SUSANK...GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3870 9903 3870 9853 3826 9875 3826 9903
TIME...MOT...LOC 2356Z 199DEG 46KT 3823 9894
HAIL...1.25IN
WIND...60MPH
$$
KLEINSASSER2 follow-up statements
092
WWUS53 KICT 090009
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT SUN MAY 8 2016
KSC009-090100-
/O.CON.KICT.SV.W.0059.000000T0000Z-160509T0100Z/
BARTON KS-
709 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR BARTON COUNTY...
AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREAT BEND...
MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...PAWNEE ROCK...ALBERT...OLMITZ...ODIN...GALATIA...
SUSANK...GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3870 9903 3870 9853 3826 9875 3826 9903
TIME...MOT...LOC 0009Z 199DEG 41KT 3833 9883
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL496
WWUS53 KICT 090025
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT SUN MAY 8 2016
KSC009-090035-
/O.CAN.KICT.SV.W.0059.000000T0000Z-160509T0100Z/
BARTON KS-
725 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3870 9903 3870 9853 3826 9875 3826 9903
TIME...MOT...LOC 0024Z 199DEG 46KT 3853 9874
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:42 PM CDT, 14 minutes earlier.
Area forecast discussion, May 8, 6:42 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 228 PM CDT SUN MAY 8 2016 SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG. DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY MIDNIGHT. THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 228 PM CDT SUN MAY 8 2016 PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 630 PM CDT SUN MAY 8 2016 SCATTERED STRONG-SEVERE STORMS ARE EXPECTED TO PERSIST FROM CENTRAL-EASTERN KANSAS THROUGH THIS EVENING...AIDED BY UPPER LEVEL DIFFLUENT FLOW AND LOW-LEVEL MOISTURE/INSTABILITY TRANSPORT. THE MAIN THREAT WILL BE LARGE HAIL/DAMAGING WINDS ALONG/WEST OF I-135...WITH ISOLATED LARGE HAIL POSSIBLE EAST OF I-135. THE BRUNT OF THE STORM ACTIVITY SHOULD BE MAINLY FROM NORTH- CENTRAL/NORTHEAST KANSAS NORTHEASTWARD AFTER 05Z TONIGHT. MVFR/IFR CEILINGS SHOULD DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT INTO MONDAY MORNING...GIVEN MOISTENED BOUNDARY LAYER AND LOWERING DEWPOINT DEPRESSIONS. SOME MODEL DISAGREEMENT ON HOW FAR EAST THE DRYLINE WILL MAKE IT MONDAY. WITH THE DEEP UPPER TROUGH STILL OVER THE REGION AND MOIST/UNSTABLE AIR EAST OF THE DRYLINE...ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 81 56 85 / 50 30 20 10 HUTCHINSON 60 81 55 84 / 50 20 20 10 NEWTON 62 79 56 84 / 50 40 30 10 ELDORADO 63 78 57 84 / 40 40 30 10 WINFIELD-KWLD 64 80 56 86 / 40 40 30 10 RUSSELL 54 79 54 82 / 60 20 20 20 GREAT BEND 54 80 54 83 / 50 20 20 20 SALINA 60 80 56 83 / 50 30 20 10 MCPHERSON 60 80 55 83 / 60 30 20 10 COFFEYVILLE 65 77 63 84 / 50 60 50 10 CHANUTE 64 76 61 83 / 50 60 50 10 IOLA 64 76 61 82 / 50 60 50 10 PARSONS-KPPF 64 77 62 83 / 50 60 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KED LONG TERM...KED AVIATION...JMC
Hazardous weather outlook, May 8, 3:32 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 332 PM CDT SUN MAY 8 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 332 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. VERY LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER WILL BE POSSIBLE...MAINLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. A COUPLE OF STORMS COULD ALSO PRODUCE A TORNADO...AS WELL AS DAMAGING WINDS GREATER THAN 70 MPH. STRONG TO SEVERE STORMS MAY ALSO DEVELOP A BIT FURTHER EAST ACROSS THE FLINT HILLS WITH LARGE HAIL UP TO GOLF BALL SIZE POSSIBLE. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS THIS EVENING. SCATTERED STORMS WILL CONTINUE OVERNIGHT...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS AREA DURING THE LATE AFTERNOON AND EVENING. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING FOR LOCATIONS GENERALLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 8, 3:51 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT SUN MAY 8 2016
KSZ082-091-082115-
HARPER KS-KINGMAN KS-
351 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HARPER...MOVING NORTHEAST AT 40
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPER...NORWICH...MURDOCK...WATERLOO...RAGO...RUNNYMEDE...MT VERNON AND
CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3734 9816 3773 9798 3773 9781 3738 9781
3722 9798
TIME...MOT...LOC 2051Z 216DEG 34KT 3735 9802
COOKSpecial weather statement, May 8, 4:29 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 429 PM CDT SUN MAY 8 2016 KSZ067-082-083-082200- SEDGWICK KS-KINGMAN KS-RENO KS- 429 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 500 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHENEY...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...VALLEY CENTER...GODDARD...MAIZE...CHENEY...SEDGWICK...COLWICH... HAVEN...GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...MURDOCK... WATERLOO...LAKE AFTON...CHENEY LAKE AND MT VERNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3750 9768 3750 9805 3791 9787 3791 9730 TIME...MOT...LOC 2128Z 213DEG 36KT 3767 9777 KLEINSASSER
Special weather statement, May 8, 4:59 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 459 PM CDT SUN MAY 8 2016 KSZ067-068-083-082230- SEDGWICK KS-HARVEY KS-RENO KS- 459 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 530 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOPE TO NEAR MAIZE...AND MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE... HALSTEAD...SEDGWICK...COLWICH...HAVEN...BURRTON...MOUNT HOPE...ANDALE... BENTLEY AND CHENEY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3774 9784 3817 9770 3792 9715 3765 9756 TIME...MOT...LOC 2157Z 219DEG 29KT 3787 9763 3774 9750 KLEINSASSER
Local storm report, May 8, 5:41 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 5 SW WHITEWATER 37.91N 97.21W
05/08/2016 E1.00 INCH HARVEY KS PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND.
&&
CDJLocal storm report, May 8, 5:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 SW WHITEWATER 37.91N 97.21W
05/08/2016 E1.25 INCH HARVEY KS PUBLIC
HALF DOLLAR SIZE HAIL COVERING THE GROUND.
&&
CDJSpecial weather statement, May 8, 6:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT SUN MAY 8 2016 KSZ052-053-069-082345- CHASE KS-MARION KS-BUTLER KS- 615 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS... SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS... NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BURNS...OR 12 MILES SOUTH OF FLORENCE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BURNS AND WONSEVU. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3798 9694 3804 9703 3825 9680 3811 9661 TIME...MOT...LOC 2314Z 232DEG 22KT 3806 9691 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:36 AM CDT | Special Weather Statement | ICT | Lincoln | 24 min |
| May 8, 7:52 AM CDT | Special Weather Statement | ICT | Reno | 38 min |
| May 8, 1:41 PM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| May 8, 2:45 PM CDT | Special Weather Statement | ICT | Chase | 45 min |
| May 8, 3:51 PM CDT | Special Weather Statement | ICT | Kingman | 24 min |
| May 8, 4:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| May 8, 4:59 PM CDT | Special Weather Statement | ICT | Harvey | 31 min |
| May 8, 5:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 52 min |
| May 8, 6:15 PM CDT | Special Weather Statement | ICT | Chase | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.